Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 30, NWS State College, PA

June 2, 2001Dauphin County, Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Jun 2, 2001, 11:31 PM EDT for Dauphin County, Pennsylvania. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 2, 2001, 11:31 PM EDT (03:31 UTC)
Expired
Jun 3, 2001, 12:30 AM EDT
In force
59 min
Issued by
NWS State College, PA
Area
Whole counties

County Dauphin County, PA

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 3.5 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2001-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 554 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2001-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 202 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
554 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
977 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
202 m²/s²
0-3 km storm-relative helicity
211 m²/s²
Significant tornado parameter
0.6
Supercell composite
4.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCTP 030332
SVRCTP

PAC043-030430-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1131 PM EDT SAT JUN 2 2001

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DAUPHIN COUNTY IN PENNSYLVANIA

* UNTIL 1230 AM EDT.

* AT 1125 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS FROM 7 MILES SOUTHWEST OF
  ELIZABETHVILLE TO 19 MILES SOUTHWEST OF ELIZABETHVILLE...MOVING
  NORTHEAST AT 25 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  ELIZABETHVILLE AT 1150 PM.
  LYKENS AT 1215 AM.

REMEMBER...SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR
NO ADVANCED WARNING.

THIS IS A DANGEROUS LINE OF THUNDERSTORMS. STAY INDOORS AWAY FROM 
WINDOWS. SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR 
STRONGER OR HAIL THREE QUARTERS OF AN INCH OR LARGER.

$$

LAT...LON 4062 7696 4034 7692 4042 7667 4066 7671

LAMBERT/JUNG/MARTIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 9:03 PM EDT, 2 hours 28 minutes earlier.

Area forecast discussion, Jun 2, 9:03 PM EDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
830 PM EDT SAT JUN 2 2001

EVENING RADAR LOOP INTERESTINGLY SHOWS SEVERAL DISTINCT AREAS OF
PCPN. ISOLATED SHRA/TSRA OVER THE OLD FRONTAL BOUNDARY LYING ACROSS
SOUTHEAST PA...AN AREA OF WAA RAIN LIFTING NORTHEAST ACROSS WESTERN
AND CENTRAL PA...AND A BROKEN LINE OF CONVECTION ASSOCIATED WITH THE
COLD FRONT MOVING INTO WESTERN PA.

STRONG WIND FIELDS ALOFT STILL PRESENT SOMEWHAT OF A CONCERN AS
ECHOS MOVE THROUGH...ALTHOUGH INSTABILITIES SOMEWHAT LIMITED.

PCPN WILL MOVE THROUGH OVERNIGHT...PERHAPS A BIT SLOWER THAN
PREVIOUS FORECAST INDICATES. WILL JUST BE MAKING MINOR CHANGES TO
WORDING CONCERNING THE TIMING OF RAFL.

OTHERWISE...NO CHANGES TO LATER PERIODS PLANNED.

.CTP...NONE.

JUNG

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.